liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
High-order accurate difference schemes for the Hodgkin-Huxley equations
Department of Aeronautics and Astronautics, Stanford University, USA.
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, The Institute of Technology.ORCID iD: 0000-0002-7972-6183
2013 (English)In: Journal of Computational Physics, ISSN 0021-9991, E-ISSN 1090-2716, Vol. 252, 573-590 p.Article in journal (Refereed) Published
Abstract [en]

A novel approach for simulating potential propagation in neuronal branches with high accuracy is developed. The method relies on high-order accurate difference schemes using the Summation-By-Parts operators with weak boundary and interface conditions applied to the Hodgkin–Huxley equations. This work is the first demonstrating high accuracy for that equation. Several boundary conditions are considered including the non-standard one accounting for the soma presence, which is characterized by its own partial differential equation. Well-posedness for the continuous problem as well as stability of the discrete approximation is proved for all the boundary conditions. Gains in terms of CPU times are observed when high-order operators are used, demonstrating the advantage of the high-order schemes for simulating potential propagation in large neuronal trees.

Place, publisher, year, edition, pages
Elsevier, 2013. Vol. 252, 573-590 p.
Keyword [en]
High-order accuracy; Hodgkin–Huxley; Neuronal networks; Stability; Summation-by-parts; Well-posedness
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-96367DOI: 10.1016/j.jcp.2013.06.035ISI: 000322633500029OAI: oai:DiVA.org:liu-96367DiVA: diva2:641022
Available from: 2013-08-15 Created: 2013-08-15 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

fulltext(636 kB)218 downloads
File information
File name FULLTEXT01.pdfFile size 636 kBChecksum SHA-512
e4790305b43a297b76cc8c3af7d36881b09e03f8d4d3c73fba9c0e2ce97a89f7458d190e92109d01760725ca4c6473a9abd79c6c2915a9e11362e8caae422c05
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Authority records BETA

Nordström, Jan

Search in DiVA

By author/editor
Nordström, Jan
By organisation
Computational MathematicsThe Institute of Technology
In the same journal
Journal of Computational Physics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 218 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 330 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf